MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-op of an unknown procedure thirty minutes in recovery it was noticed by the parents that the patient has a burn on their elbow.Staff did not notice the mark before or after the procedure.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.During visual inspection, air bubbles were observed in the gel near the plug connector.The bubbles are cosmetic and do not affect the performance of the pad.The pad was functionally tested with a multimeter and performed as expected.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The most likely cause of the injury is related to chemicals or pressure and does not appear to be electrosurgical in nature.Although no conclusion could be reached as to how the air bubbles have been produced in the connector area.Photo analysis: this is an analysis of an image submitted to ethicon endo-surgery for evaluation.Image ((b)(4)): a single photo of said child¿s elbow is evaluated.There is a burn injury area in the back of the elbow with the appearance of redness, partial skin peel, and a portion covered by slightly yellow skin sludge.The severity of burn injury is likely a second degree.No conclusion could be reached as to how this issue occurred through photo analysis.Additional information received: the patient was (b)(6).Additional information was requested, and the following was obtained: ai from rep: is the megadyne pad currently being used in the facility.The pad has been routinely used until today¿s event.The surgeon has asked to have the pad removed from his room.The serial number is (b)(4).If no, why not? the surgeon is uncomfortable with the pad until we can determine what happened.When were the burns first noticed? the burns were first noticed by the parents in the recovery room about 30 minutes post op.Unfortunately no rns recalled looking at the elbow either pre or intra op.What is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred.Surgeon classified burn as 2nd degree.But also commented he¿s not sure if the burn occurred intraop or before admittance.No staff recalled ever looking at the elbow.What medical intervention was used to treat the burn? (such as salve or stitches) surgeon prescribed bactroban.Besides the burn, did the patient experience any adverse consequence due to the issue?no other issues reported.Are there any anticipated long-term effects from the burn or injury? not at this time what is the current status of the patient? stable.How was the patient positioned? supine.What was the surgical procedure? adenoids and ear tubes.How was the room set up to include patient set up and where was the pad in relation to the patient? patient was only (b)(6) and staff noted the patient was positioned on entirety of the pad.Was there anything between patient? a sheet and a draw sheet.Was the pad rinsed and let dry before it on this surgical procedure? yes adequate dry time was allowed.How was pad cleaned? cleaned with clorox healthcare wipes.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? not sure, he doesn¿t know if burn occurred before the hospital esu valleylab (b)(4).Additional information was requested, and the following was obtained: was there any patient warming blankets used? if yes what warming blankets were used? what brand of warming blanket was used? is it possible the patient elbow was in contact with a metal portion of the or table? what power levels was generator set to? answer, no warming blanket was used.Circulator said it would not have been possible for the patient to come in direct contact with the metal portion of the table.She also clarified that neither the anaesthesia pole or the mayo was close to the patient.Patient was very little.Bovie setting was 40 coag 0 cut.The surgeon uses foot activation for the bovie, so it is unlikely there was inadvertent activation.Additional information provided: patient is doing fine.The question the surgeon remained was did the patient come into the hospital with the burn.No one can determine that.The burn was noticed as soon as the parents saw the child in the recovery room.The patient was centered in the bed.The surgeon could not confirm the correct position of the patient.The procedure was around 10-15 minutes max.Surgeon agreed it was a second-degree burn.The pad has returned for analysis, and it was conforming.Some bubbling in the gel.No further actions moving forward.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
orla o'mahony
11506 south state street
draper, UT 84020
MDR Report Key14469558
Report Number1721194-2022-00035
Device Sequence Number4569634
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2022
Initial Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexUnknown
Patient Weight12 KG